problems with prednizone

  1. 14 years ago

    I was on prednizone for treatment of URI and viral illness..I noticed while taking the drug that I had some muscle soreness. After I finished taking the medicine I have soreness in my neck that I can't seem to find anything to help this. I have been back to the doctor 2X and xrays were taken of my sinus, & my neck and they tell me that they see nothing. Could you tell me if this is a symptom of this drug?

  2. Doc Kelley

    Sep 2005 Administrator

    Hello FreeWoman,

    It would be EXTREMELY difficult to contribute your current neck soreness to the prednizone you are no longer taking.

    Suggestions:

    1. See a chiropractic physician for evaluation of your neck pain.

    2. See a licensed massage therapist.

    3. In the meantime use ice rubs for 3 to 5 minutes. Neck muscles repond very well to ice therapy.

    Best of Health,

    Doc Kelley

    P. S. An easy way to find the best chiropractic physician nearest to you is to call several massage therapists (check the yellow pages) and ask who they would recommend. When you hear the same name more than once or twice, you probably have located the best one.

  3. Hi there,

    Prednisone is what sent me on a downward health spiral. In my opinion, I suggest you research what corticosteroids do to your body.

    I was given prednisone for an inflammatory condition, and I developed muscle aches and fatigue that lasted over a year after taking it. But then, I was also given a lot of prednisone. It was given to me intravenously and then at the dosage of 40 mg. per day - which I tapered off over several weeks. The prednisone also directly gave me hyperthyroidism (as determined by an endocrinologist doctor). My thyroid returned to normal after being off the drug for at least 2 months by all the muscle aches remained. Be careful. Do your research on this drug and its effects on your immune system.

    Best wishes on your recovery,

    Kristin

  4. My thumb and index fingers on my right hand hurt so bad. It is the most escruitating pain. they feel like they are about to explode. can this be attributed to the prednizone i was just on. (10mg 4 times daily for bronchitis/asthma). i noticed the finger pains almost the same time as i started the prednizone??????

    Help Please

  5. Doc Kelley

    Sep 2005 Administrator

    Hello Tiffany,

    It is impossible to say for sure whether your prescription caused your pain or precisely what could be the cause without a thorough history and examination.

    Please contact the physician who wrote the prescription for you so you can get an answer for your problem as soon as possible.

    Best of Health,

    Doc Kelley

  6. I have chron's disease and am 3 months pregnant.

    My gastro. Dr. prescribed me 30mg (3 pills a day).

    Is this safe overall? I know of the potential side effects and have tried it before for the same reason and was o.k., but was not pregnant at that time.

    Any info. would be appreciated.

    Thank you

    Janeen

  7. I'm taking prednizone for eczema. Descending dosage - 4 10mg tabs for 1st 3 days; 3 tabs next 3 days; 2 tabs each day for 3 days, etc. After the treatment the itching comes back. There must be side affects, because he won't refill for a month or more. I'm 78 yrs. old and otherwise in good health. Any suggestions?

  8. Doc Kelley

    Dec 2005 Administrator

    Hello James,

    Yes, there are side effects and the less you have to take the better.

    Skin conditions, like eczema, are symptoms of underlying problems, frequently with liver function.

    My suggestion would be for you to find the nearest Enzyme Therapy Associate to you and have them help you determine the CAUSE of your eczema and plan a program to help you treat that specific cause. You can find the one nearest you by calling 800-614-4400.

    In the event there is not one in your area, see a Naturopathic physician.

    Best of Health,

    Doc Kelley

  9. i have just finished taking a 5 day supply of prednizone 20mg. 2x'x a day for inflmation in my lungs. the last pill i took was yesterday am and this morning on thru the day my knees hurt so bad Is this a side effect?

  10. Doc Kelley

    Jan 2006 Administrator

    Hello B. Kennedy,

    Please read through the other messages and responses in this forum referring to prednizone. You will very likely find your answer there.

    You can also do a search on the Internet for "prednizone" and find several web sites listing all the side effects and contraindications for this drug.

    Best of Health,

    Doc Kelley

  11. My brother -in-law is on prednizone for a lung problem, he also has diabetes & now since taking 50mg prednizone daily he is having memory problems, is this some of the side effect?

  12. Doc Kelley

    Jan 2006 Administrator

    Hello Virginia,

    If you read the rest of the messages in this chain about prednizone, you will find a fairly extensive list of the contra-indications and side effects of this drug. You can also do a quick search of the Internet for the keyword "Prednizone" and you will find several websites that list all of the contra-indications and side effects.

    With that said, you should also be aware that memory problems are not an unusual side effect associated with blood sugar problems like diabetes.

    Best of Health,

    Doc Kelley

  13. since Imhave been on small doses of prednizone , I am very hyper. The first of February I was on 2o miligrams ,and last week the Dr. put me on 15. I have such energy and my illness is COPD.MY o2 level has icreased for 79 % to 90%, but I am still hyper.PLease inform me if this is one of the side affects, Thankyou so much ,BEA VINCEQUERE

  14. Doc Kelley

    Mar 2006 Administrator

    Hello Bea,

    I am not aware of "hyper" being one of the side effects of prednizone. Getting your oxygen level up, however, would certainly increase your energy. Just to be positive, check with your doctor who is treating you for COPD.

    Best of Health,

    Doc Kelley

  15. Helo again , thanks for yoyr response. I am not as hyper as I was. The prednizone must of got into my system ok by now. Thanks for everything .IMlike this program . I feel satisfied . Sincerly Bea Vincequere

  16. Hi , I wrote you some time ago about the side affects of prednizone,.Since then I seem to have been on quiet trend, I don't feelas jumpy as i did .st wanted you to,know the immune system must accept all of these medications sooner or later. .Thank you for the imformation,

    sincerly Bea. Vincequere

  17. Doc Kelley

    Apr 2006 Administrator

    Hello Bea,

    You are welcome.

    I'm not sure the immune system "accepts" medications so much as "learns to cope with them" for as long as it can.

    Best of Health,

    Doc Kelley

  18. In response to predinizone I have been on it for qiuite a while now. At first ,it was diffucult to adjust to it. It has a lot of helpful qualities but ,If I could be released from it ,I would welcome it. Just like all medications , this has its side affects ,too.

    I know I will have to take it the rest of my life . So people who are smokers , like I was , let this be a warning to you , don't for one second think you cannot quit smoking , I was shocked at how I went whole turkey when, I stopped . I smoked for better than 50 years.

    I was not happy knowing, I had to stop this awful addication, but it has been since 1998 that I did. But I had to pay the piper.

    I have been on oxygen because I have emphysema now, and it shows it up in your later years . So stop ,please and listen to me . I know how hard it was for me to,listen ,also.

    Sincerely Bea Vin

  19. Doc Kelley

    May 2006 Administrator

    Hello Beatrice,

    Thanks for your sincere warning. Hopefully, it will help at least one other person, and with luck, many other people stop, or better yet, never begin smoking.

    Make sure you are taking regular daily doses of ACE: vitamin A, vitamin C complex and vitamin E complex. And, very important for emphysema, practice frequent breathing exercises throughout the day. Tai chi and QiGong are both wonderful exercise programs that incorporate proper breathing techniques.

    Best of Health,

    Doc Kelley

  20. 13 years ago

    My mother was on prednizone for a couple of days and immediately taken off bec her BP went up. Now she has extreme dementia. This happened once before when she had been on it for some time and was hospitalized and taken off of it while in the hospital. If this normal? When will she get her memory back? She also has absolutely no appetite now.

  21. Newer ›

or Sign Up to reply!